Florida, 2005Lightning Strike in Florida, July 29, 2005
July 29, 2005 · NWS MOB · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 29, 10:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 29, 10:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CDT FRI JUL 29 2005
.SHORT TERM...DEVELOPMENT OF CONVECTION IS TAKING A LITTLE LONGER
THAN EXPECTED THIS MORNING...SO WE UPDATED THE PUBLIC AND AVIATION
FORECASTS BACKING INITIATION OF THE STORMS INTO THE AFTERNOON
HOURS. WE NOW SEE DEVELOPMENT ALONG WHAT APPEARS TO BE THE WEAK 850
MB FRONTAL BOUNDARY ACROSS SOUTH CENTRAL MS. WE ARE STILL THINKING
LIKELY POPS LOOK GOOD FOR THE AFTERNOON HOURS GIVEN DEEPLY MOIST AND
UNSTABLE AIRMASS WITH FORECASTED MLCAPES AROUND 2000 J/KG. OBSERVED
AND FORECAST SOUNDINGS INDICATE WIND GUSTS AROUND 40 KNOTS THIS
AFTERNOON...SO WE DO SEE THE POTENTIAL FOR A FEW STRONGER STORMS
WITH SMALL HAIL AND 45 MPH WIND GUSTS...BUT NO WIDESPREAD SEVERE
WEATHER.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
/05
Hazardous weather outlook, Jul 29, 4:45 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT FRI JUL 29 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291900-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT FRI JUL 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONTAL BOUNDARY WILL REMAIN MOSTLY STATIONARY OVER THE
CENTRAL GULF COAST REGION THROUGH TONIGHT. DUE TO INCREASED MOISTURE
CONVERGENCE NEAR THE FRONT A BETTERED CHANCE FOR SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED. THE MAIN THREAT WITH THESE
THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY
RAIN RESULTING IN SOME MINOR OR NUISANCE FLOODING IN SOME AREAS.
OTHERWISE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE FRONTAL BOUNDARY WILL REMAIN MOSTLY STATIONARY ACROSS THE REGION
THROUGH EARLY NEXT WEEK. AS A RESULT SCATTERED TO OCCASIONALLY
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE
PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE
NECESSARY.
Lightning, Santa Rosa
- When
- July 29, 1:00 PM CST
- Where
- Santa Rosa County, Milton
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.693, -87.018 (the zone’s center; the record gives no point)
Lightning struck a home near Milton and started a fire. Most of the home was destroyed before the fire could be put out.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, July 29, 200530 injured · 1 event
- Hail in South Dakota, July 29, 2005$1.4 million · 2.5 in hail · 1 event
- Wildfire in Colorado, July 29 to 31, 2005$300,000 · 1 event
- Flash Flooding and Flood in Georgia, July 29, 2005$56,000 · 3 events
- Hail and Damaging Wind in Texas, July 29, 2005$26,000 · 1 in hail · 2 events
- Dust Storm and Damaging Wind in Arizona, July 29, 2005$25,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in California, July 29, 2005$15,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 29, 200560 kt wind · 4 events
- Damaging Winds in Utah, July 29, 200569 kt wind · 3 events
- Damaging Wind in Alabama, July 29, 2005$11,000 · 52 kt wind · 1 event
- Damaging Winds in South Carolina, July 29, 200555 kt wind · 2 events
- Damaging Wind and Lightning Strike in Florida, July 29, 200550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463626.